MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-028
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Atrial Flutter (1730); Renal Failure (2041); Heart Failure/Congestive Heart Failure (4446)
Date of Event 04/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical information: (b)(6).It was reported that on (b)(6) 2025, a 28mm amplatzer septal occluder was successfully implanted in a patient.It was reported that during procedure, the patient developed an onset of atrial fibrillation and flutter requiring a 150 joule electric shock and 150mg of cordarone to return to sinus rhythm.There was no difficulty implanting the 28mm amplatzer septal occluder.At an unknown point it was also noted that the patient developed left ventricular ejection fraction impairment.The patient was administered a 20mg furosemide bolus and began rapid progressive recovery with increased left ventricular filling pressures.On (b)(6) 2025, it was noted had developed acute renal failure with creatininemia.This resulted in prolonged hospitalization.The patient was hydrated and given a polyionic perfusion.The cause of the patient's intra-procedural atrial fibrillation/flutter is currently unknown.The cause of the patient's renal failure and left ventricular ejection fraction impairment are also currently unknown.There is no allegation of malfunction against the abbott device or procedure.The patient was discharged at the time of report.No additional information was provided.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
It was reported that during procedure the patient developed an onset of atrial fibrillation and flutter requiring a 150 joule electric shock, and medication was administered for patient to return to sinus rhythm.At an unknown point it was also noted that the patient developed left ventricular ejection fraction impairment.The patient developed acute renal failure with creatininemia on the following day of procedure that resulted in prolonged hospitalization.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.There was no allegation of malfunction against the abbott device or procedure.Based on the information received, the cause of the reported incident could not be conclusively determined.The reported intervention was a result of case-specific circumstance as medication was administered and rapid progressive recovery with increased left ventricular filling pressures was noted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met specifications.There were no related complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela MN 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key22090289
Report Number2135147-2025-02805
Device Sequence Number6917149
Product Code MLV
UDI-Device Identifier00811806010212
UDI-Public(01)00811806010212(17)271231(10)8835748
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ASD-028
Device Catalogue Number9-ASD-028
Device Lot Number8835748
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TREVISIO DS, 9-ATV12F45/80(LOT:10572643)
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient SexMale
Patient Weight65 KG